Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 25, NWS Grand Forks, ND

April 29, 2014Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Apr 29, 2014, 8:14 PM CDT for Cass County, North Dakota. It took effect at Apr 30, 2014, 9:30 AM CDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 8:14 PM CDT (01:14 UTC)
In effect from
Apr 30, 2014, 9:30 AM CDT
Expired
May 3, 2014, 1:00 AM CDT
In force
64 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sheyenne River at Harwood (HWDN8).

Action stage
82 ft
Minor stage
84 ft
Moderate stage
86 ft
Major stage
91 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05060400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WGUS43 KFGF 300114
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
814 PM CDT TUE APR 29 2014

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
   FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN NORTH DAKOTA...

  NEW FLOODING IS FORECAST TO OCCUR AT...
  *  HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY.
  
.RUNOFF FROM THE RAIN THAT ENDED EARLY THIS MORNING CONTINUES TO WORK
ITS WAY INTO THE RIVER SYSTEM. THIS WILL BRING THE RIVER LEVEL ON THE
SHEYENNE RIVER AT HARWOOD TO JUST ABOVE MINOR FLOOD STAGE.

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

NDC017-300214-
/O.NEW.KFGF.FL.W.0025.140430T1800Z-140503T0600Z/
/HWDN8.1.ER.140430T1800Z.140501T0000Z.140502T0000Z.NO/
814 PM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 
 NEW FLOOD WARNING FOR...
* ...HARWOOD...ON THE SHEYENNE RIVER.
* FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT.
* AT 7:15 PM TUESDAY THE STAGE WAS 883.4 FEET. 
* MINOR FLOOD STAGE IS 884.0 FEET.
* FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 884.1 FEET BY WEDNESDAY EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.

&&

LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683

$$
3 follow-up statements
586 
WGUS83 KFGF 300127
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
827 PM CDT TUE APR 29 2014


...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN NORTH 
DAKOTA...

  * HARWOOD...ON THE SHEYENNE RIVER ...IN CASS COUNTY
 
.RUNOFF FROM THE RAIN THAT ENDED EARLY THIS MORNING CONTINUES TO WORK
ITS WAY INTO THE RIVER SYSTEM. THIS WILL BRING THE RIVER LEVEL ON THE
SHEYENNE RIVER AT HARWOOD TO JUST ABOVE MINOR FLOOD STAGE.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

NDC017-011327-
/O.CON.KFGF.FL.W.0025.140430T1800Z-140503T0600Z/
/HWDN8.1.ER.140430T1800Z.140501T0000Z.140502T0000Z.NO/
827 PM CDT TUE APR 29 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HARWOOD...ON THE SHEYENNE RIVER.
* FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 8:15 PM TUESDAY THE STAGE WAS 883.5 FEET. 
* MINOR FLOOD STAGE IS 884.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 884.1 FEET BY WEDNESDAY EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* THE RIVER IS FORECAST TO CREST AT 884.1 ON WEDNESDAY EVENING DURING
  THIS 7-DAY PERIOD.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/30  05/01  05/02  05/03  05/04  05/05  05/06

SHEYENNE RIVER
  HARWOOD          884.1  884.0  882.9  881.9  881.0  880.2  879.5


LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683


$$
284 
WGUS83 KFGF 301440
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
940 AM CDT WED APR 30 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...

  * HAWLEY...ON THE BUFFALO RIVER...IN CLAY COUNTY

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN 
MINNESOTA...NORTH DAKOTA...

  * SABIN...ON THE S BR BUFFALO RIVER...IN CLAY COUNTY
  * DILWORTH...ON THE BUFFALO RIVER...IN CLAY COUNTY
  * HENDRUM...ON THE WILD RICE RIVER (MN)...IN NORMAN COUNTY
  * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY
  * HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY
 
.MINOR FLOODING CONTINUES ON TRIBS OF THE RED RIVER OF THE NORTH. THE 
WARNING FOR HAWLEY IS BEING CANCELLED AS RUNOFF DID NOT CAUSE THE RIVER
TO REACH FLOOD STAGE. CRESTING AT SABIN AND HARWOOD TODAY. DILWORTH 
CREST BETWEEN 15.5 FT AND 17.5 FT OVER THE WEEKEND. HENDRUM WILL SEE
A SLOWER RISE AS BACKWATER FROM THE RED RIVER RISES TO 21 TO 23 FEET. 
HALLOCK WILL CONTINUE TO SLOWLY FALL AS RELEASES FROM LAKE BRONSON 
DECREASE SLOWLY.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-011440-
/O.EXT.KFGF.FL.W.0016.000000T0000Z-140504T0600Z/
/SABM5.1.ER.140429T0630Z.140501T0000Z.140503T0000Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...SABIN...ON THE S BR BUFFALO RIVER.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.5 FEET SOMETIME 
  WEDNESDAY EVENING. 
* IMPACT STATEMENT(S) - AT 14.0 FEET, AGRICULTURAL DAMAGE BEGINS TO 
  OCCUR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

S. BUFFALO RIVER
  SABIN             13.4   12.6   11.5   10.4    9.6    9.1    8.7


LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670


$$

MNC027-301510-
/O.CAN.KFGF.FL.W.0020.000000T0000Z-140504T0000Z/
/HWYM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...HAWLEY...ON THE BUFFALO RIVER.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 6.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.1 FEET 
  WEDNESDAY EARLY AFTERNOON.
* THE RIVER IS FORECAST TO CREST AT 6.1 ON WEDNESDAY EARLY AFTERNOON 
  DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

BUFFALO RIVER
  HAWLEY             6.1    6.1    6.0    5.8    5.7    5.5    5.3


LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601


$$

MNC027-011439-
/O.EXT.KFGF.FL.W.0017.000000T0000Z-140508T0400Z/
/DILM5.1.ER.000000T0000Z.140502T1800Z.140506T2200Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...DILWORTH...ON THE BUFFALO RIVER.
* UNTIL WEDNESDAY MAY 7...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 16.5 FEET SOMETIME 
  FRIDAY AFTERNOON. 
* IMPACT STATEMENT(S) - AT 17.0 FEET, SOME AGRICULTURAL FLOODING 
  BEGINS.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

BUFFALO RIVER
  DILWORTH          15.5   16.3   16.2   15.0   13.7   12.5   11.3


LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650


$$

MNC107-011439-
/O.EXT.KFGF.FL.W.0023.140501T2230Z-140507T2230Z/
/HNDM5.1.ER.140501T2230Z.140503T1800Z.140506T1630Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HENDRUM...ON THE WILD RICE RIVER (MN).
* FROM THURSDAY AFTERNOON TO WEDNESDAY MAY 07...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:30 AM WEDNESDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 22.0 FEET BY SATURDAY.
* IMPACT STATEMENT(S) - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

WILD RICE RIVER
  HENDRUM           19.2   21.0   21.9   22.0   21.6   20.3   18.7


LAT...LON 4734 9683 4724 9684 4715 9673 4722 9653 4732 9656


$$

MNC069-011439-
/O.EXT.KFGF.FL.W.0021.000000T0000Z-140503T0600Z/
/HLLM5.1.ER.140429T1345Z.140430T1000Z.140502T0000Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HALLOCK...ON THE TWO RIVERS RIVER.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 802.2 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 802.0 FEET.
* THE RIVER IS FORECAST TO CREST AT 802.2 ON WEDNESDAY EARLY 
  AFTERNOON DURING THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 802.0 FEET, FLOOD WARNING STAGE...
  MINOR. CULVERTS WITH FLAPPERS CHECKED AND THE DIKE WALKED.BANKFULL 
  STAGE.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

TWO RIVERS RIVER
  HALLOCK          802.1  801.7  801.0  800.2  799.5  799.0  798.5


LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667


$$

NDC017-011439-
/O.EXT.KFGF.FL.W.0025.140430T1430Z-140504T0300Z/
/HWDN8.1.ER.140430T0933Z.140501T0000Z.140502T2100Z.NO/
940 AM CDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR...
* ...HARWOOD...ON THE SHEYENNE RIVER.
* FROM THIS MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 884.1 FEET. 
* MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR 
  FLOODING IS FORECAST.
* MINOR FLOOD STAGE IS 884.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 884.5 FEET THIS EVENING.
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT STATEMENT(S) - AT 884.0 FEET, FLOOD WARNING STAGE.ACTIONS 
  TAKEN TO COMPLETELY SEAL THE FLOOD BARRIER. 

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

SHEYENNE RIVER
  HARWOOD          884.5  884.4  882.9  881.5  880.1  878.7  878.2


LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683


$$
716 
WGUS83 KFGF 010257
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
957 PM CDT WED APR 30 2014

...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN 
NORTH DAKOTA...

  * HARWOOD...ON THE SHEYENNE RIVER...IN CASS COUNTY
 
.THE SHEYENNE RIVER HAS FALLEN BELOW MINOR FLOOD STAGE AT HARWOOD
SO THE FLOOD WARNING IS CANCELLED.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED
  MAY NOT REFLECT THE CREST FOR THIS EVENT.

  FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW 
  WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 
  24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION 
  IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

NDC017-010327-
/O.CAN.KFGF.FL.W.0025.000000T0000Z-140504T0300Z/
/HWDN8.1.ER.140430T0933Z.140430T1730Z.140501T0105Z.NO/
957 PM CDT WED APR 30 2014

THE FLOOD WARNING IS CANCELLED FOR...
* ...HARWOOD...ON THE SHEYENNE RIVER.
* AT 9:15 PM WEDNESDAY THE STAGE WAS 883.9 FEET. 
* FELL BELOW FLOOD STAGE AT 8:05 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 883.8 FEET BY FRIDAY 
  MID-MORNING.

&&
 
DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                THU    FRI    SAT    SUN    MON    TUE    WED
(MONTH/DAY)         05/01  05/02  05/03  05/04  05/05  05/06  05/07

SHEYENNE RIVER
  HARWOOD          883.8  883.3  880.6  879.1  878.3  877.9  877.5


LAT...LON 4701 9698 4692 9699 4693 9686 4697 9683 4709 9683


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:36 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 29, 6:36 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
636 PM CDT TUE APR 29 2014

.UPDATE...
ISSUED AT 629 PM CDT TUE APR 29 2014

FORECAST CHALLENGES THROUGH THE EVENING WILL BE TIMING OF PCPN
EXPANDING WEST AND TEMPERATURES. RAIN A LITTLE SLOWER BACKING INTO
THE EASTERN FORECAST AREA AND HAVE DELAYED ARRIVAL A FEW HOURS
THROUGH THE EARLY EVENING. WILL CONTINUE TO MONITOR. TEMPERATURES
ALSO HOLDING UP BUT TOO EARLY TO MAKE ADJUSTMENTS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 316 PM CDT TUE APR 29 2014

CHALLENGES INCLUDE PRECIP CHANCES AND PHASE THROUGH THE PERIOD.
GLOBAL MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLENDED
SOLUTION FOR THIS FORECAST PACKAGE.

20 UTC WATER VAPOR LOOPS SHOWS THE CLOSED LOW WOBBLING INTO CENTRAL
WI WITH WRAP AROUND MID-HIGH CLOUDS STARTING TO RETROGRADE WESTWARD
INTO THE EASTERN FORECAST AREA. LIGHT DEFORMATION PRECIP FROM THE
MN ARROWHEAD TO SOUTH CENTRAL MN WILL ROTATE COUNTERCLOCKWISE
AROUND THE LOW AND BEGIN IMPACTING AREAS FROM BAUDETTE TO BEMIDJI
TO PARK RAPIDS LATER THIS EVENING. PRECIP TO INITIALLY FALL AS
RAIN...BUT EXPECT A RAIN/SNOW MIX AND AT TIMES ALL SNOW AS NEAR
SFC LAYER SATURATES AND DROPS BELOW FREEZING. THERMAL PROFILES
SUGGEST SOME SNOW ACCUMULATION IS POSSIBLE ACROSS NORTHWEST AND
WEST CENTRAL MN...BUT NO MORE THAN AN INCH AND MAINLY ON GRASSY
SURFACES. ROADWAYS SHOULD BE TOO WARM AND SNOWFALL RATES TOO LOW
FOR ACCUMULATING SNOW. SFC TEMPERATURES TONIGHT WILL DROP INTO THE
LOW TO MID 30S WITH BREEZY NORTHERLY WINDS.

CLOUDS AND LIGHT PRECIP WILL RETROGRADE FARTHER WEST ON WEDNESDAY
INTO THE RED RIVER VALLEY. SOME KIND OF RAIN/SNOW MIX IS POSSIBLE
IN THE MORNING...BUT SHOULD CHANGE BACK OVER TO ALL RAIN IN THE
AFTERNOON. TOTAL LIQUID AMOUNTS SHOULD BE A THIRD OF AN INCH OR
LESS. AFTERNOON HIGHS WILL CLIMB INTO THE MID 40S AT BEST WITH A
PERSISTENT NORTHERLY BREEZE GIVEN 25 TO 30 KTS AT 925 HPA TO MIX
TO THE SFC. PRECIP WILL BEGIN TO DISSIPATE AND FINALLY PUSH EAST
WEDNESDAY NIGHT...BUT CLOUDY COOL AND BREEZY CONDITIONS WILL
CONTINUE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE APR 29 2014

CLOSED LOW WILL FINALLY MOVE INTO EASTERN CANADA THURSDAY/FRIDAY
WITH NORTHWEST FLOW ALOFT IN ITS WAKE. THERE MAY BE SOME SCATTERED
SHOWERS BOTH DAYS WITH WEAK SHORT-WAVES MOVING THROUGH THE
REGION...BUT NOTHING SIGNIFICANT. SHOULD SEE SOME BREAKS OF SUN ON
THURSDAY BEFORE CLOUD COVER INCREASES AGAIN TO CLOSE OUT THE WEEK.
BREEZY NORTHERLY WINDS WILL CONTINUE. TEMPERATURES WILL STAY BELOW
EARLY MAY NORMALS...BUT SLIGHTLY WARMER THAN MID-WEEK WITH HIGHS
INTO THE MID 50S.

FRIDAY NIGHT-TUESDAY...12Z MODELS REMAIN CONSISTENT DEPICTING
GENERALLY ZONAL FLOW BY EARLY NEXT WEEK. THE MOST CHALLENGING ASPECT
OF THE FORECAST WILL BE TIMING OF WEATHER SYSTEMS WITHIN THIS FLOW
PATTERN. ANTICIPATE PERIODS OF RAIN (POSSIBLY MIXED WITH SNOW) AND
TEMPERATURES SLIGHTLY BELOW NORMAL VALUES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 629 PM CDT TUE APR 29 2014

CIGS TO GRADUALLY LOWER FROM EAST TO WEST WITH MVFR/IFR CIGS
LIKELY FROM THE VALLEY EAST BY MORNING. ANY PCPN WILL INITIALLY BE
-RA WITH A MIX LIKELY AFT MIDNIGHT.

&&

.HYDROLOGY...
ISSUED AT 102 PM CDT TUE APR 29 2014

MODERATE FLOODING IS OCCURRING OR EXPECTED TO OCCUR AT
FARGO...ABERCROMBIE AND WAHPETON WHILE MINOR FLOODING IS OCCURRING
ELSEWHERE ALONG THE BUFFALO RIVER WHILE SITES ALONG THE SHEYENNE
RIVER AND MAPLE RIVER ARE AT BANKFULL STAGE. SOME LIGHT RAIN SHOWERS
MAY OCCUR AFTER MIDNIGHT TONIGHT...BUT THE RAINFALL AMOUNTS WILL
GENERALLY BE NO MORE THAN A COUPLE OF HUNDREDTHS OF AN INCH. THERE
IS MORE UNCERTAINTY FOR POTENTIAL FLOODING AT POINTS FROM AROUND
GRAND FORKS ON NORTH...WHERE RIVER MODELS ARE SUGGESTING A POTENTIAL
FOR MINOR FLOODING (MODERATE AT OSLO) BEGINNING ON THURSDAY...MAY 1.
DUE TO SOME UNCERTAINTY...THOSE TWO SITES REMAIN IN A FLOOD WATCH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...VOELKER
SHORT TERM...ROGERS
LONG TERM...ROGERS/TG
AVIATION...VOELKER
HYDROLOGY...SPEICHER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:23 AM CDTRiver Flood WatchFGFPembina, Walsh7 days
Apr 30, 11:40 AM CDTRiver Flood WarningFGFGrand Forks8 days
Apr 30, 11:40 AM CDTRiver Flood WarningFGFGrand Forks, Walsh8 days

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.